Thyroid Disorders Community
Synthroid & Chest Pains
About This Community:

This patient support community is for discussions relating to thyroid issues, goiter, Graves disease, Hashimoto's Thyroiditis, Human Growth Hormone (HGH), hyperthyroid, hypothyroid, metabolism, parathyroid, pituitary gland, thyroiditis, and thyroid Stimulating Hormone (TSH).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Synthroid & Chest Pains

I was put on Synthroid for Hypothyroidism. I was ok for a few days and then the tachycardia type symptoms began, tight chest, heart pain, left arm pain, FAST heart beat, etc. It happens 1-2x a day. It got so scary I went off of it. 3 days off no symptoms & then BAM they begin again! This NEVER EVER happened BEFORE Synthroid.
I am SCARED to take any other drugs for this condition.
I take double doses of my klonopin now and baby bayer-just in case.
Im 37 btw, I have Hep C & mild IBS -C.
Has this happened to anyone else on Synthroid?
What did you do?
2 Comments Post a Comment
Blank
Avatar_f_tn
The same thing happened to me and whenever my Endo tried to put me on a higher dose, I would get chest pains and angina symptoms.  It is indeed very scary.  My endo has had to very very slowly increase my dose, but even what he did wasn't enough.

What dose did they put you on?   Maybe they put you on too high a dose to begin with.  I have heard some doctors start people on .50mcg, but usually they are supposed to start at .25mcg and then if tolerated, go up to .50mcg and so on.  I couldn't do that since I kept getting angina even on .25mcg, so now I just increase by quarters every couple of months. There is a person on this forum called goolara who went through the same thing, and she will i'm sure answer your post too and tell you how she managed by using a pill cutter and just increased in quarters and it helped her a lot.  Good luck, I hope this helps you.  I know how it feels to be in that situation.  I'm still not well, because it's going to take me a long time to increase to where my body wants to be to feel better, but every one is different, so maybe it won't take you as long.  One thing in your favor is you are young yet--only 37.  I'm 63 so I'm sure it has some effect on why I'm still not well. Plus, I have Hashimotos which is an auto immune condition, and I could be getting more than one auto immune problem, so it's going to be a long haul for me.
Take care and let us know how you are doing.
Blank
Avatar_f_tn
I agree that it was probably because your starting dose was too high.  How much were you taking?

Have you ever had tachycardia before?
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Thyroid Disorders Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
Top Thyroid Answerers
Avatar_f_tn
Blank
goolarra
Sisters, OR
649848_tn?1357751184
Blank
Barb135
FL
Avatar_m_tn
Blank
gimel
MI
168348_tn?1379360675
Blank
ChitChatNine
1204245_tn?1356904325
Blank
898_1
Long Beach
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia